MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X60MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X60MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received implant pictures for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent revision surgery due to screws backed out.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: d10, h2, h6 correction: b4, g4, g7, h10 event description: it was reported that initial operation was performed with ann nail system on (b)(6) 2020.After 2 weeks, surgeon noticed one of the proximal screws were backing out from the proper position.Therefore a revision surgery was performed.Moreover, it was confirmed that the corelock was tightened during initial surgery.During revision surgery, the proximal screws could be easily removed using forceps without loosening the corelock.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- no medical data like x-rays have been received.Product evaluation: - visual examination: the explanted affixus nail, nail cap, 3 blunt tip screws and 3 cortical screws have been returned for an investigation.Nail: there are slight surface scratches.Moreover, the screw exit hole of the ascending screw exhibits wear.Nail cap: the nail cap shows slight deformation of the threads and screw head.36mm proximal screw: the 38mm proximal screw shows deformation and wear along the whole length of the threads.40mm proximal screw: the 40mm proximal screw shows deformation and wear along the whole length of the threads as well as one bone residual.60mm proximal screw: the 60mm proximal (ascending) screw shows extended deformation and wear along the distal 3/4 of the threads.Moreover, there are some bone residuals.Cortical screws :the cortical screws show some deformation of the threads and screw heads.Review of product documentation: - device purpose: all involved devices are intended for treatment.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that initial operation was performed with ann nail system on (b)(6) 2020.After 2 weeks, surgeon noticed one of the proximal screws were backing out from the proper position.Therefore a revision surgery was performed.Moreover, it was confirmed that the corelock was tightened during initial surgery.During revision surgery, the proximal screws could be easily removed using forceps without loosening the corelock.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).As no x-rays have been received, the migration of the screws cannot be recreated.The visual examination revealed deformation and wear on the screw¿s thread indicating movement between the screw and the nail.Therefore, based on the investigation the reported event can be confirmed.It cannot be determined, whether the polishing at the screw exit hole occurred during screw insertion, screw removal or due to movements between the nail and screw.Based on the investigation it could be assumed that possible contributing factors to the migration of the screw might be multifactorial related to patient condition and behavior, implantation procedure or design features.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
BLUNT TIP SCREW, 4X60MM
Common Device Name
AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10884192
Report Number0009613350-2020-00548
Device Sequence Number11514533
Product Code HSB
UDI-Device Identifier00889024505544
UDI-Public00889024505544
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number47-2486-060-40
Device Lot Number3024758
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer02/09/2021
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;